Alert archive / Georgia / Flash Flood Warnings in 2024

Flash Flood Warning 7, NWS Atlanta, GA

February 12, 20245 counties in Georgia

NWS Atlanta, GA issued this flash flood warning at Feb 12, 2024, 6:21 AM EST for 5 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2024, 6:21 AM EST (11:21 UTC)
Expired
Feb 12, 2024, 12:20 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Chattahoochee County, GA, Harris County, GA, Marion County, GA, Muscogee County, GA, Talbot County, GA

The radar

The Maxwell AFB radar (KMXX), 82 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2024-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2024-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WGUS52 KFFC 121121
FFWFFC
GAC053-145-197-215-263-121730-
/O.NEW.KFFC.FF.W.0007.240212T1121Z-240212T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
621 AM EST Mon Feb 12 2024

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  Central Chattahoochee County in west central Georgia...
  Southeastern Harris County in west central Georgia...
  Northwestern Marion County in west central Georgia...
  Muscogee County in west central Georgia...
  Southwestern Talbot County in west central Georgia...

* Until 1230 PM EST Monday.

* At 621 AM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2.5 and 4 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Columbus, Talbotton, Waverly Hall, Geneva, Upatoi, North Fort 
  Moore, Bibb City, Fort Moore, Midland, Ellerslie, Flat Rock, Box 
  Springs, Eelbeck/West Fort Moore, Cataula, Baughville, Kenwood, 
  Vista Terrace, Juniper, Edgewood and Columbus Metropolitan Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3279 8448 3249 8453 3230 8494 3232 8500
      3234 8500 3236 8498 3237 8499 3238 8497
      3238 8499 3239 8498 3239 8497 3240 8498
      3241 8498 3242 8496 3244 8497 3245 8500
      3250 8500 3252 8501 3258 8507 3263 8509

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
696 
WGUS72 KFFC 121720
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
1220 PM EST Mon Feb 12 2024

GAC053-145-197-215-263-121730-
/O.CAN.KFFC.FF.W.0007.000000T0000Z-240212T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chattahoochee GA-Harris GA-Marion GA-Muscogee GA-Talbot GA-
1220 PM EST Mon Feb 12 2024

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CHATTAHOOCHEE, 
SOUTHEASTERN HARRIS, NORTHWESTERN MARION, MUSCOGEE AND SOUTHWESTERN 
TALBOT COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 PM EST Monday for portions 
of north and central Georgia.

LAT...LON 3279 8448 3249 8453 3230 8494 3232 8500
      3234 8500 3236 8498 3237 8499 3238 8497
      3238 8499 3239 8498 3239 8497 3240 8498
      3241 8498 3242 8496 3244 8497 3245 8500
      3250 8500 3252 8501 3258 8507 3263 8509

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 3:39 AM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Feb 12, 3:39 AM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
339 AM EST Mon Feb 12 2024

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 337 AM EST Mon Feb 12 2024

At a glance:

-Heavy Rain possible today. A flood watch is possible for much of
north and central Georgia.

-Severe WX along and south of the I-20 corridor as a stationary
front lifts to the north.

Showers and thunderstorms are moving through the area primarily
across the central part of the CWA. Storms have been sub severe with
a few statements for small hail. Given the lack of the instability
along the axis, it will be hard pressed for these storms to generate
severe weather during the overnight time period. That story changes
slightly as the cold front approaches close to dawn. By the time the
sun starts to come up, a number of models are indicating the
possibility of an MCS approaching the CWA's border. These storms are
definitely likely, but given the conditions during the overnight
hours and the timing of the front it is unlikely that the
environment which lacks SB CAPE and has only moderate bulk shear
values will support a widespread severe weather outbreak. That being
a few storms may contain damaging winds and the outside chance of an
isolate tornado can't be ruled out.

The bigger concern will likely be the flash flooding potential. Rain
bands are expected to remain in the same general location through
the morning and into the afternoon. A few locations at the SW end of
the Flood Watch have already seen up to two inches of rain with more
on the way.

The whole system is expected to clear the area by 8 PM. Gusty winds
will likely settle in on the back side of the system as the pressure
gradient tightens as high pressure moves in and a Wind Advisory may
be needed but given how much we have going on this morning the day
shift will have an opportunity to take a closer look at this and
make a decision.

Vaughn

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 337 AM EST Mon Feb 12 2024

At a glance:

-Cooler temperatures are expected this week and into next weekend.

-Another round of precip is possible for the southern part of the CWA

Dry conditions are anticipated to continue through mid week up until
next weekend. As another weak impulse in the subtropical jet will
bring rain to the far southern parts of the CWA. At this time it
looks like this will mostly be a rain event with not instability to
work with we've kept thunder out of the grids.

Temps are expected to be pleasantly in the upper 50s and low 60s in
the afternoon. Overnight lows may be close to freezing for the
northern part of the CWA through the long term.

Vaughn

&&

.AVIATION...
(06Z TAFS)
Issued at 1240 AM EST Mon Feb 12 2024

We're knee deep in weather. RA with TSRA will continue to move
through the area during the overnight hours with another push of
TSRA from 05Z to 12Z. As a result, CIGS will be mostly IFR through
the night improving to MVFR after 20Z. Gusty winds will accompany
the rise in CIGS with some gusts up to 25kts out of the SW. VIS will
fall to around 3SM during periods of RA/TSRA and improve after 20Z
as the rest of the WX moves out.

//ATL Confidence...06Z Update...

Medium to High on all elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  45  58  33 / 100  50   0   0
Atlanta         66  41  54  36 /  90  30   0   0
Blairsville     60  37  50  30 / 100  70   0   0
Cartersville    66  40  54  30 / 100  20   0   0
Columbus        71  44  59  35 / 100  10   0   0
Gainesville     63  40  55  34 / 100  50   0   0
Macon           70  47  59  35 / 100  40   0   0
Rome            67  39  55  31 / 100  20   0   0
Peachtree City  67  42  56  32 / 100  20   0   0
Vidalia         73  50  61  37 / 100  50   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for GAZ001>009-011>016-019>025-
027-030>039-041>062-066>076-078>085-089>097.

&&

SHORT TERM...Vaughn
LONG TERM....Vaughn
AVIATION...Vaughn
Hazardous weather outlook, Feb 12, 3:52 AM EST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
352 AM EST Mon Feb 12 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
352 AM EST Mon Feb 12 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A line of storms capable of producing severe weather is expected
to move into the area this morning. These storms could produce
damaging winds frequent lightning and few isolated tornadoes.

Moderate to heavy rainfall and localized flooding will be
possible today. A Flood Watch remains in effect through the
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Feb 12, 12:28 AM EST, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1228 AM EST Mon Feb 12 2024

GAZ031>033-042>044-120600-
North Fulton GA-Douglas GA-Cobb GA-Carroll GA-Paulding GA-
South Fulton GA-
1228 AM EST Mon Feb 12 2024

...Strong thunderstorms will impact portions of southeastern
Paulding, eastern Carroll, southwestern Cobb, Douglas and
southwestern Fulton Counties through 100 AM EST
...

At 1228 AM EST, a line of strong thunderstorms was along a line
extending from Temple to near Treasure Lake to near Clem, and moving
east at 65 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Douglasville, Carrollton, City of South Fulton,
Smyrna, East Point, Union City, Villa Rica, College Park, Powder
Springs, Fairburn, Austell, Palmetto, Temple, Hiram, Whitesburg,
Lithia Springs, Chattahoochee Hills, and Fair Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3360 8508 3370 8510 3372 8505 3379 8505
      3397 8455 3373 8443 3355 8448 3351 8472
      3351 8485 3349 8486 3346 8510
TIME...MOT...LOC 0528Z 259DEG 56KT 3375 8501 3363 8499 3350 8503

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Feb 12, 1:07 AM EST, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
107 AM EST Mon Feb 12 2024

GAZ056-066>068-120630-
Troup GA-Spalding GA-Meriwether GA-Pike GA-
107 AM EST Mon Feb 12 2024

...A strong thunderstorm will impact portions of southwestern
Spalding, northern Meriwether, northwestern Pike and east central
Troup Counties through 130 AM EST
...

At 106 AM EST, a strong thunderstorm was over Mountville, or 8 miles
east of LaGrange, moving northeast at 60 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Greenville, Gay, Rocky Mount, Mountville, Odessadale, Hollonville,
Alvaton, Digbey, Big Springs, Wooster, Saint Marks, Louise, and
Hilltop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3322 8458 3322 8451 3323 8450 3325 8451
      3326 8449 3326 8445 3313 8436 3298 8492
      3307 8496
TIME...MOT...LOC 0606Z 245DEG 51KT 3304 8488

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Feb 12, 3:34 AM EST, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
334 AM EST Mon Feb 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     Hail             3 NNE Smiths Crossroad  32.99N 85.00W
02/12/2024  E1.00 inch       Troup              GA   Law Enforcement

            Deputies reporting quarter size hail on
            Hamilton Rd at Sam Walker Dr.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 7:15 PM ESTFlash Flood WarningFFCHarris, Muscogee3 hr
Feb 12, 12:01 AM ESTSpecial Weather StatementFFCCarroll, Haralson29 min
Feb 12, 12:28 AM ESTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton32 min
Feb 12, 1:07 AM ESTSpecial Weather StatementFFCMeriwether23 min
Feb 12, 3:17 AM ESTFlash Flood WarningFFCClayton, Coweta, Fayette, Heard, Henry, Meriwether and 3 more6 hr
Feb 12, 3:44 AM ESTFlash Flood WarningFFCHarris, Lamar, Meriwether, Pike, Spalding, Talbot and 2 more6 hr
Feb 12, 5:28 AM ESTFlash Flood WarningFFCBibb, Houston, Jones, Monroe, Peach, Twiggs6 hr
Feb 12, 5:42 AM ESTRiver Flood WarningFFCForsyth, Fulton48 hr
Feb 12, 5:44 AM ESTRiver Flood WarningFFCFayette, Spalding64 hr
Feb 12, 6:54 AM ESTRiver Flood WarningFFCLamar, Spalding7 hr
Feb 12, 8:06 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Feb 12, 8:23 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee61 hr
Feb 12, 8:35 AM ESTSpecial Weather StatementFFCClayton, Cobb, DeKalb, Fulton, Gwinnett, Rockdale55 min
Feb 12, 8:36 AM ESTRiver Flood WarningFFCTroup36 hr
Feb 12, 8:45 AM ESTSpecial Weather StatementFFCClarke, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more60 min
Feb 12, 9:05 AM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson3 days
Feb 12, 10:07 AM ESTRiver Flood WarningFFCCoweta, Fayette16 hr
Feb 12, 10:17 AM ESTRiver Flood WarningFFCDeKalb, Rockdale12 hr
Feb 12, 10:17 AM ESTRiver Flood WarningFFCNewton, Rockdale34 hr
Feb 12, 10:22 AM ESTRiver Flood WarningFFCTalbot, Upson55 hr
Feb 12, 10:22 AM ESTRiver Flood WarningFFCMeriwether, Pike43 hr
Feb 12, 10:22 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding34 hr
Feb 12, 10:29 AM ESTRiver Flood WarningFFCChattooga5 hr
Feb 12, 10:41 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson52 hr
Feb 12, 10:41 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson21 days
Feb 12, 10:41 AM ESTRiver Flood WarningFFCGreene, Oconee, Oglethorpe3 days
Feb 12, 10:41 AM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson7 days
Feb 12, 10:46 AM ESTRiver Flood WarningFFCBarrow, Jackson33 hr
Feb 12, 11:03 AM ESTRiver Flood WarningFFCForsyth22 hr
Feb 12, 11:07 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding21 days
Feb 12, 11:24 AM ESTRiver Flood WarningFFCWhitfield5 hr
Feb 12, 2:29 PM ESTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 51 more22 hr
Feb 12, 2:34 PM ESTRiver Flood WarningFFCJones18 hr
Feb 12, 3:41 PM ESTRiver Flood WarningFFCMorgan, Newton4 hr
Feb 12, 5:37 PM ESTRiver Flood WarningFFCHeard20 hr
Feb 12, 6:04 PM ESTSpecial Weather StatementFFCDade, Walker41 min
Feb 12, 6:17 PM ESTSpecial Weather StatementFFCChattooga, Floyd, Haralson, Polk28 min
Feb 12, 6:42 PM ESTSpecial Weather StatementFFCBartow, Catoosa, Floyd, Gordon, Murray, Whitfield48 min
Feb 12, 6:45 PM ESTSpecial Weather StatementFFCCarroll, Haralson, Heard, Paulding, Polk45 min

Nearby

Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.